Discussion in 'Fibromyalgia Main Forum' started by samaelrising, Aug 2, 2008.

  1. samaelrising

    samaelrising New Member

    I know what works for one person may not work for someone else --

    But I've been taking Seroquel for a year and a half now and it's helped quite a lot.

    I've had Fibro for 9 years, and horrific insomnia. Seroquel has given me something approaching a normal sleep cycle, and with the sleep, the pain has reduced.

    You have to take it correctly - Take the entire dose at night, at bedtime, to induce sleep.

    If you take it in low doses - like 100 mg for example - Seroquel is simply knocking you out through its affect on your histamine receptors. It's like taking a wheelbarrel full of Benadryl.

    To get the long term benefits, and a far more better sleep - You need a more "natural" affect - through Seroquel's affects on serotonin - which requires a higher dose.

    Over the past year and a half, I've been taking 600 mg a night.

    I've recently gone down to 500 mg, and I'm now seeing if I can reduce it even further. But when I first started, and for a long time afterwards, I had to take 600 - 700 mg a night. It could be different for you. But my shrink at the time told me 600 mg a night was the "average" dose for fibro patients.

    I'm certainly not cured of my fibro - but it's had a huge impact on me.

    Take it or leave it : )

    But it's worth a try.


  2. 00a7370

    00a7370 New Member

    The only thing I knew about it was that they gave it to my son for some emotional / mental issues. It made him so tired he couldn't function. Therefore -- the sleep help part.

    Did it make you gain weight?
  3. sleepyinlalaland

    sleepyinlalaland New Member

    ever since one doctor (apnea specialist) who I was seeing for sleep problems admitted that he too had severe and long-term insomnia. We discussed medications and he never mentioned Seroquel. But when I asked what HE took for his problem...he sort of hesitated but then said he took Seroquel. I could understand he was reluctant to prescribe it for anyone else, but was very surprised that it was helpful for sleep.

    The side-effects have always scared me off, but one day I may try it anyway.

    Aaron, another question. Do you have next-day fatigue or hang-over from this?
  4. samaelrising

    samaelrising New Member

    My original doc who prescribed it to me said it can cause weight gain. I've been kinda overweight for a while, long before the Seroquel, so I can't say. But yeah - it could cause you to gain weight. It's not supposed to be terrible though.

    As for morning hangover - at 100 mg, it will give you an absolutely crushing hangover -- its anti-histamine effects. So you'll notice that as soon as you start taking it.

    But when you go up on the dosage, (and this can be done rapidly; I went up 100 mg a night), and stay on it awhile, this will very gradually improve. Personally, I experienced very severe morning sleepiness for the first 5 or so months - now I honestly don't notice it at all.

    Also - when I had it, it disappeared after an hour or two and didn't affect me through the rest of my day.

    But obviously everyone's different.

    It really does give me restful sleep. It's a totally different feeling than hypnotics, benzos, low-dose tricyclics... If it works on you - and you start getting something approaching stage 3 sleep - you will happily put up with the negative morning effects for a while.


    [This Message was Edited on 08/03/2008]